Acner.org: Acne treatment

Acner.org: Acne treatment

Oral Antibiotic For Acne Treatment Increases Pharyngitis Risk

Oral Antibiotic For Acne Treatment Increases Pharyngitis Risk

Got Acne? Be careful with the treatment - this is what University of Pennsylvania researchers recommend. Recent work published in Archives of Dermatology denotes those having been prescribed oral antibiotic treatment have more often been a subject to pharyngitis (pharynx affection becoming the sore throat cause).

The researchers say that long-term antibiotics use have always been a debatable one for medical society. Since acne being widespread and antibiotics frequently used for its control, acne patients are almost perfect group for antibiotic long-term use investigation.

David J. Margolis, the leading researcher, and the team conducted both longitudinal and cross-sectional studies. The main aim was to determine whether the long-term antibiotic use in case of acne might cause pharyngitis.

Another goal was to disclose any linkage existing between oral antibiotics and group A streptococcus, bacterium which is considered to be the main cause of streptococcal illnesses. Some prior studies showed linkage between oral antibiotic treatment and increasing GAS (Group A Streptococcus) rates.

In both studies college students were involved. Every participant was to complete a questionnaire.

The Cross-Sectional Study

Investigation showed:

1) 10 of 15 students (66.6%) having received oral antibiotics told they got pharyngitis during the previous month;

2) Among 130 students suffering acne but not having the antibiotic treatment 47 (that is less than 40%) also got a pharyngitis case during the same period of time;

3) Summing up the whole group of those not taking antibiotics 82 of 251 that is 32.7% suffered pharyngitis in term of previous 30 days; 3 of 145 that is 2.1 % suffering acne appeared to have GAS. None of this group took antibiotics.

The Longitudinal Study

Longitudinal Study of investigation involved 576 participants of which 358 were female.

1) 36 of 576 (6.2%) took oral antibiotic treatment during the study progress. 11.3% of 36 appeared to get the pharyngitis symptoms.

2) 96 of 576 (16.6%) took topical antibiotics for acne during the study progress. 3.3% of 96 appeared to get the pharyngitis symptoms. Not a single participant of this group got GAS.

The researchers' conclusion is that the study shows distinct linkage existing between the factors examined. Those receiving oral antibiotic treatment for acne have three times more chances to get pharyngitis than those who uses some other cure type. Nevertheless true value of the investigation is still to be confirmed further by posterior researches.

Related Articles

Tips for Clear Skin - For Self Confidence there is Nothing Better than A Clear Skin
Clear Skin is a stepping stone to success as it boosts the confidence of the person and makes them f...
The Consequences Of Popping Pimples
Almost everybody, particularly teens, tolerate an unkind problem recognized as pimples. Popping pimp...
Home Remedies For Get Rid Of Acne Naturally
Acne is a problem that affects many of us. With such a devastating problem you probably think the on...
How to Get Rid of Blackheads
Remove blackheads now! The blackheads you see on your face will soon turn into painful and ugly acne...
Reshape and Remodel Your Physical Performance With Clen
Clenbuterol is known as a sympathomimetic, a drug that mimics noradrenaline and adrenaline. As a sel...
Acne - Best Products for Acne Treatment
Acne has become a very common problem for most people across the globe. This is the reason that the ...

Comment «Oral Antibiotic For Acne Treatment Increases Pharyngitis Risk»